Twelve cases of drug-induced blepharospasm improved within 2 months of psychotropic cessation.
Аннотация
BACKGROUND
To determine whether psychotropic cessation in patients with drug-induced blepharospasm improves motor symptoms.
METHODS
In patients with drug-induced blepharospasm, we withdrew part or all of their psychotropic medication and assessed motor symptoms using the Jankovic rating scale (0 = none, 1 = noticeable, 2 = mild, 3 = moderate, 4 = severe) at first presentation and after cessation.
RESULTS
Twelve patients (eleven women and one man, mean age 60.4 years) were enrolled. Psychotropics were administered before the onset of blepharospasm in all patients. The mean duration of treatment with psychotropic medication was 47.3 (range 3-120) months. Jankovic rating scale at initial presentation was 3 in eleven patients and 2 in one patient. After cessation, blepharospasm started to improve in all cases within 2 months (average 3.9 weeks). While the effect of psychotropic cessation was variable, the symptoms eventually improved to more than 2 on the rating scale. Three of the twelve patients underwent a single botulinum neurotoxin injection and were withdrawn from therapy after cessation.
CONCLUSION
Psychotropic drugs can cause blepharospasm in some cases. Clinicians should consider reducing psychotropic medication as far as possible in patients with blepharospasm taking these agents.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.